10 Side Effects of Accutane that You Need to Know!
Hello everybody. In this article I'm going tell you about 20 side effects that you should be aware of before starting taking the drug Accutane. There are so many different side effects, which you may face, when taking Accutane, and today I will be talking about 20 of them.
If you are interested in the drug Accutane, and you are thinking about starting taking it, or if you're already on Accutane and you were worried about any possible side effects, then, please, get in contact with your dermatologist. They should have already told you about some of the possible side effects, but if you do have any questions, please, ask them.
They are there to help you, and they will help you through your Accutane journey. You might not experience all of these possible side effects, when you are using Accutane, but there is a chance you might experience some of them.
When I saw the list, I was expecting myself to experience every single one, which was listed, but I only experienced a few. With all these possible side effects, they will start to go once you stop your treatment.
Let's get into the 20 side effects you should be aware of before starting taking Accutane.
So, your skin and lips will dry out. This is a well known side effect with Accutane. A lot of people taking this medication deal with it.
Well, when you are on Accutane, your skin will become a lot more sensitive to sunlight, so you will have to slap on the SPF.
Another really weird side effect of Accutane is that it can have an effect on blood clotting. This can lead to bruising easily or bleeding a little bit more than normal.
Your skin could become more fragile, which could lead to red patches or rashes on the skin. For me personally, in my first two to three months of Accutane, I had this weird circle patch on my neck that was just red and that was just one of the side effects of Accutane. It wasn't really dry. It was a weird little circle red patch. It didn't blister or anything. It wasn't cracking. It wasn't bleeding. It was just a little circle, when it looked like a hickey. But it wasn't a hickey.
Another well-known side effect that pretty much everyone on Accutane deals with is that at the start of taking Accutane between the 8-10 days your acne will get worse. I, actually, don't know anyone, who's been on Accutane and didn't have the worsening of acne. I mean, I definitely did my acne became a lot more sore and painful. And it just flared up constantly. But this will go down as the months go on. I was definitely feeling very low, when I saw my skin getting worse. This is a known side effect. Don't get discouraged, if you do experience this in the first month of taking Accutane.
Hair and Nails
A very rare side effect of that chain is that it can have an effect on their hair. This can either be hair loss or hair growth.
I know people, who have experienced the hair loss, and, for some reason, I, actually, experienced a hair growth.
You may experience changes in your nails, they may become weaker or they might become stronger. For me personally they became stronger.
Another side effect of Accutane is dry eyes. Some people do experience it. Some people just recommend using eye drops to cure that. I personally did it up, just because I'm too scared of putting drops into my eyes. But if you do actually have any disturbance in vision, then you definitely need to consult a doctor. This was like a big warning sign on the leaflet I was given, when I started taking Accutane.
Another really weird side effect that I wasn't expecting is that the inside of your nose will become dry. And it could cause minor nosebleeds.
Basically, the inside of your nose is just up here. It becomes super dry for me. And my nosebleeds would only happen at night. And I would wake up in the morning with just a little bit blood up my nose. It wasn't anything extreme and nothing to worry about.
You might also experience muscle and joint pain, while you are on Accutane. It often happens with those people, who are athletic or anything like that.
The weird strange side effect of Accutane is that you might sweat a little bit more than normal. The girls are definitely affected by this. You, actually, might feel a lot more tired and sleepy.
You also might experience inflammation of the eyelids, while on Accutane. I don't know why I was waving my hands like it's such a good thing. I did that because of daily headaches. And there were lots of headaches. I got so many headaches and it wasn't like a migraine headache. It was just more of a dull pain that just wouldn't go away, if you are diabetic.
Well, on Accutane you might, actually, have an increased risk of infection. This is because leukocytes might actually decrease in numbers. These are the cells in your blood that help to fight infections.
This is something I actually definitely dealt with at the beginning of the year. I've got the office full, which everyone usually gets, but for some reason, it just hit me. And it just wiped me out.
I also developed a really weird body rash that just spread from my chest to my back and everything. I went to the doctors, and they said that, basically, I have the office flu. Because I'm on Accutane, I, actually, have a weakened immune system, and all these signs and everything was just my body, which was trying to fight this infection.
That is the first time I've ever experienced flu that bad. It was just the weirdest thing ever. You might also experience feeling sick on Accutane. For me this only affected me, when I would up the dosage. When I first took Accutane, I felt sick for about a week.
Another side effect is that there is an increased risk of blood cholesterol. Accutane also can have an effect on the blood glucose levels, so, please, keep that in mind. It is quite a common side effect, while on Accutane. This might be one of the reasons, why people feel fatigued and tired.
The last side effects I'm going to be talking about is what I would consider a very serious side effect. Accutane is known to cause or worsen mental illness. This could be depression. This can be anxiety. It can be a whole range of different things.
I was personally affected by this. My anxiety went through the roof, while I was on Accutane. And that's the reason, why we kept upping and lowering the dosage until we found a happy medium.
I made it very clear to my dermatologist. I didn't want to stop taking Accutane, although I was feeling like this. And that is the reason, why we would lower the dosage. I'm very happy I was very honest with my dermatologist about this. And I was very lucky to have people around me to tell me: “Look! You're out of character.” This could be an effect of the Accutane, so I would say that this is a very serious side effect. And if you start experiencing mental health issues, while you’re on Accutane, then, please, tell it someone you can trust and you can talk to. And also tell it to your dermatologist, because this is a serious side effect. And if it just worsens through time, especially, if you’re up the dosage, then it's just best to talk to a dermatologist about this.